Alert archive / Louisiana / Special Weather Statements in 2017
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Apr 2, 2017, 7:21 PM CDT for LaSalle Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2017, 7:21 PM CDT (00:21 UTC)
- Expired
- Apr 2, 2017, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
County LaSalle Parish, LA
The radar
The Ft Polk radar (KPOE), 83 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 0.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
368
WWUS84 KSHV 030021
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
721 PM CDT SUN APR 2 2017
LAZ022-030100-
La Salle LA-
721 PM CDT SUN APR 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR LA SALLE PARISH UNTIL 800 PM
CDT...
At 720 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Midway, or 20 miles north of Pineville, moving
northeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jena, Midway, Nebo, Rogers and Catahoula Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until 900 PM CDT for north central
Louisiana.
LAT...LON 3145 9216 3147 9216 3149 9224 3148 9224
3151 9225 3149 9228 3153 9227 3154 9230
3154 9228 3157 9232 3159 9231 3161 9237
3163 9235 3163 9237 3169 9235 3170 9237
3172 9237 3193 9201 3147 9201
TIME...MOT...LOC 0020Z 237DEG 36KT 3161 9230
$$
19What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Apr 2, 6:55 PM CDT, 26 minutes earlier.
Area forecast discussion, Apr 2, 6:55 PM CDT, 26 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 655 PM CDT Sun Apr 2 2017 .UPDATE... Zone forecast just updated to cancel the TOR Watch 110 for portions of Deep E TX and NW LA, as well as the Flash Flood Watch for these areas, as the severe/heavy rainfall threat has ended. The water vapor imagery indicates considerable dry air entraining across E TX and likely into portions of NW LA attm ahead of the WCntrl TX closed low, which has ended the convection over these areas. Now seeing a flash flood threat developing over the Srn and Ern sections of Ncntrl LA as strong to severe convection continues to train NE along a convectively reinforced bndry behind sandwiched in along the warm front over Cntrl and NE LA. Widespread 2-5+ inches of rain (with isolated higher amounts) have already fallen over these areas today, with additional rainfall amounts of 1-3 inches with isolated higher amounts possible this evening before the flash flood threat diminishes overnight. The short term progs do suggest some wrap-around -SHRA possible late over portions of extreme NE TX/SE OK/SW AR with the parent closed low as it begins to lift NE across OK. Did maintain low chance pops for these areas overnight, but tapered pops back to slight chance for the remainder of E TX/Wrn LA late. Zone update already out...grids will be available shortly. 15 && .PREV DISCUSSION... /issued 414 PM CDT Sun Apr 2 2017/ DISCUSSION... Extreme intense rotating tstms movg east across northern LA with more marginally svr storms movg across sw AR. Keeping pops in areawide this eve for any possible convection with cold front just to the west. If nothing develops, an early eve update will most likely reflect this. Also cancelled tor watch 109 in effect until 6 pm as storms have just cleared out of that entire area, with areas covered by tor watch 110 remaining under the gun. A short wave mid week will skirt northern portions of the area and a few stg storms possible, mainly tue eve. Thereafter, a cooler and drier airmass in place for remainder of the week, with rainfree conditions expected thru the upcoming weekend as well./VII/. PREV DISCUSSION... /issued 239 PM CDT Sun Apr 2 2017/ AVIATION... For the 02/18Z terminal forecast, will prevail IFR/MVFR flight categories through the end of the period, and for the afternoon and into the evening include showers and thunderstorms prevailing or tempo/d. Storms look to end before 03/06Z with possible showers into the hours mainly over the N LA and S Central Ar sites. VFR will return after the end of the forecast period. Surface winds will be South to Southeast 10 to 20 knots with higher gusts especially in and near thunderstorms, shifting to the Southwest and West with frontal passage overnight. /06/ && .PRELIMINARY POINT TEMPS/POPS... SHV 61 77 56 84 / 30 20 0 10 MLU 66 79 56 83 / 90 30 0 10 DEQ 57 73 51 80 / 30 20 0 20 TXK 58 73 54 82 / 30 20 0 10 ELD 62 75 54 83 / 50 30 10 10 TYR 58 77 56 83 / 30 10 0 0 GGG 58 77 56 85 / 30 10 0 0 LFK 59 82 57 86 / 30 10 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...Flash Flood Watch through Monday morning for LAZ013-014-017>022. OK...None. TX...Flash Flood Watch through Monday morning for TXZ167. && 15
Hazardous weather outlook, Apr 2, 2:16 PM CDT, 5 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 216 PM CDT Sun Apr 2 2017 LAZ001>004-TXZ136>138-149>151-031930- Caddo-Bossier-Webster-Claiborne-Smith-Gregg-Harrison-Cherokee- Rusk-Panola- 216 PM CDT Sun Apr 2 2017 This Hazardous Weather Outlook is for portions of northwest Louisiana and northeast Texas. .DAY ONE...This Afternoon and Tonight... ...TORNADO WATCH IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT MONDAY MORNING... There is a moderate to high risk of severe thunderstorms this afternoon and tonight. Multiple rounds of supercell thunderstorms are expected to develop this afternoon and evening. Strong to violent Tornadoes, damaging winds, large hail, and very frequent cloud to ground lightning, are all possible. These thunderstorms may also produce very high rainfall rates during a short amount time. This could result in localized rainfall amounts of 4 inches or more, which could lead to flash flooding. Therefore, a Flash Flood Watch is in effect. The severe weather and flooding threat will diminish from west to east after midnight through sunrise Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Thunderstorms may linger across portions of the area during the day Monday, but severe weather is not anticipated after sunrise Monday morning. Thunderstorms will be possible late Tuesday and into Wednesday as another upper trough and cold front move across the Southern Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed for a large portion of this afternoon into the overnight hours. ARZ059>061-070>073-TXZ096-097-108>112-031930- Little River-Hempstead-Nevada-Miller-Lafayette-Columbia-Union- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass- 216 PM CDT Sun Apr 2 2017 This Hazardous Weather Outlook is for portions of south central Arkansas...southwest Arkansas and northeast Texas. .DAY ONE...This Afternoon and Tonight... This is an Enhanced Risk of severe thunderstorms across portions of southwest Arkansas and extreme northeast Texas. Multiple rounds of strong to severe thunderstorms are expected to develop this afternoon and evening. Damaging winds and large hail are possible in stronger storms, along with a possible increased threat of tornadoes as the day progresses. Very heavy rainfall may also result in ponding of water on roadways and in low lying areas. The severe weather threat will diminish from west to east after midnight through sunrise Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Thunderstorms may linger across portions of the area during the day Monday, but severe weather is not anticipated after sunrise Monday morning. Thunderstorms will be possible late Tuesday and into Wednesday as another upper trough and cold front move across the Southern Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed later this afternoon into into the overnight hours. ARZ050-051-OKZ077-031930- Sevier-Howard-McCurtain- 216 PM CDT Sun Apr 2 2017 This Hazardous Weather Outlook is for portions of southwest Arkansas and southeast Oklahoma. .DAY ONE...This Afternoon and Tonight... This is a Slight Risk of severe thunderstorms across Southeast Oklahoma and adjacent portions of extreme Southwest Arkansas today through early Monday morning. Damaging winds and large hail are possible in stronger storms later into the afternoon, along with a possible increased threat of tornadoes by evening. Very heavy rainfall may also result in ponding of water on roadways and in low lying areas. The severe weather threat will diminish from west to east after midnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Thunderstorms may linger across portions of the area during the day Monday, but severe weather is not anticipated after sunrise Monday morning. Thunderstorms will be possible late Tuesday and into Wednesday as another upper trough and cold front move across the Southern Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation may possibly be needed late this afternoon into the overnight hours. TXZ124>126-031930- Wood-Upshur-Marion- 216 PM CDT Sun Apr 2 2017 This Hazardous Weather Outlook is for portions of northeast Texas. .DAY ONE...This Afternoon and Tonight... ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT MONDAY MORNING... There is an enhanced risk of severe thunderstorms this afternoon and evening for the area. Multiple rounds of supercell thunderstorms are expected to develop. Damaging winds and large hail are possible in stronger storms, along with a possible increased threat of tornadoes as the day progresses. These thunderstorms may also produce very high rainfall rates during a short amount time. This could result in localized rainfall amounts of 4 inches or more, which could lead to flash flooding. Therefore, a Flash Flood Watch is in effect. The severe weather and flooding threat will diminish from west to east after midnight through sunrise Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Thunderstorms may linger across portions of the area during the day Monday, but severe weather is not anticipated after sunrise Monday morning. Thunderstorms will be possible late Tuesday and into Wednesday as another upper trough and cold front move across the Southern Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this morning through the overnight hours. LAZ005-006-010>014-017>022-TXZ152-153-165>167-031930- Lincoln-Union-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Nacogdoches-Shelby- Angelina-San Augustine- 216 PM CDT Sun Apr 2 2017 This Hazardous Weather Outlook is for portions of north central Louisiana...northwest Louisiana and east Texas. .DAY ONE...This Afternoon and Tonight... ...PARTICULAR DANGEROUS SITUATION TORNADO WATCH IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT MONDAY MORNING... There is a high risk of severe thunderstorms this afternoon and tonight. Multiple rounds of supercell thunderstorms are expected to develop this afternoon and evening. Strong to violent Tornadoes, damaging winds, large hail, and very frequent cloud to ground lightning, are all possible. These thunderstorms may also produce very high rainfall rates during a short amount time. This could result in localized rainfall amounts of 4 inches or more, which could lead to flash flooding. Therefore, a Flash Flood Watch is in effect. The severe weather and flooding threat will diminish from west to east after midnight through sunrise Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Thunderstorms may linger across portions of the area during the day Monday, but severe weather is not anticipated after sunrise Monday morning. Thunderstorms will be possible late Tuesday and into Wednesday as another upper trough and cold front move across the Southern Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed for a large portion of this afternoon into the overnight hours. VII
In the hours before
Local storm report, Apr 2, 6:51 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
651 PM CDT SUN APR 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 5 NNW GARY CITY 32.09N 94.41W
04/02/2017 PANOLA TX PUBLIC
ROOF RIPPED OFF 60X60 SHOP. TWISTED HORSE
BARN AROUND POWER POLES. POWER LINES AND
TREES SNAPPED.
&&
NWS SHREVEPORT LA
IRIS SYSTEMLocal storm report, Apr 2, 7:06 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
706 PM CDT SUN APR 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM FLASH FLOOD POLLOCK 31.53N 92.41W
04/02/2017 GRANT LA LAW ENFORCEMENT
40% OF THE ROADS IN POLLOCK ARE FLOODED .
&&
ASLocal storm report, Apr 2, 7:08 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
708 PM CDT SUN APR 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM FLASH FLOOD COLFAX 31.52N 92.71W
04/02/2017 GRANT LA LAW ENFORCEMENT
NUMEROUS ROADS FLOODED ACROSS THE SOUTHERN
PART OF GRANT PARISH.
&&
ASLocal storm report, Apr 2, 7:11 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
711 PM CDT SUN APR 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM FLASH FLOOD 5 SSE DRY PRONG 31.52N 92.50W
04/02/2017 GRANT LA LAW ENFORCEMENT
HIGHWAY 167 AND HIGHWAY 8 INTERSECTION AT
BENTLEY, LA, CLOSED DUE TO 2 FEET OF WATER.
CAR STALLED IN THE WATER. .
&&
NWS SHREVEPORT LA
IRIS SYSTEMLocal storm report, Apr 2, 7:18 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
718 PM CDT SUN APR 2 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 5 SE POLLOCK 31.48N 92.35W
04/02/2017 GRANT LA LAW ENFORCEMENT
TREE ON A HOME ON WALKER FERRY ROAD NEAR THE
GRANT LASALLE PARISH LINE.
&&
LFMSpecial weather statement, Apr 2, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
721 PM CDT SUN APR 2 2017
LAZ022-030100-
La Salle LA-
721 PM CDT SUN APR 2 2017
...SIGNIFICANT WEATHER ADVISORY FOR LA SALLE PARISH UNTIL 800 PM
CDT...
At 720 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Midway, or 20 miles north of Pineville, moving
northeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jena, Midway, Nebo, Rogers and Catahoula Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A tornado watch remains in effect until 900 PM CDT for north central
Louisiana.
LAT...LON 3145 9216 3147 9216 3149 9224 3148 9224
3151 9225 3149 9228 3153 9227 3154 9230
3154 9228 3157 9232 3159 9231 3161 9237
3163 9235 3163 9237 3169 9235 3170 9237
3172 9237 3193 9201 3147 9201
TIME...MOT...LOC 0020Z 237DEG 36KT 3161 9230
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 8:34 PM CDT | River Flood Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 52 hr |
| Apr 2, 8:39 PM CDT | River Flood Warning | SHV | Nacogdoches, Rusk | 3 days |
| Apr 2, 7:58 PM CDT | River Flood Warning | SHV | Caldwell, Grant, LaSalle, Winn | 5 days |
| Apr 2, 8:01 PM CDT | Special Weather Statement | SHV | Grant, LaSalle | 59 min |
| Apr 2, 9:27 PM CDT | Special Weather Statement | SHV | Winn | 48 min |
Nearby
Special Weather Statements in Louisiana, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.